Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 106, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 23, 2001, 2:31 PM CDT for Bureau County, Illinois. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 23, 2001, 2:31 PM CDT (19:31 UTC)
- Expired
- Jul 23, 2001, 3:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bureau County, IL
The radar
The Quad Cities radar (KDVN), 101 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2782 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1158 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 231932 SVRMLI ILC011-232000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 231 PM CDT MON JUL 23 2001 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 300 PM CDT * AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 2 MILES NORTHEAST OF PRINCETON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... COAL HOLLOW NOW! ZEARING BY 240 PM CDT. HOLLOWAYVILLE BY 245 PM CDT. SEATONVILLE BY 250 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF WINDS IN EXCESS OF 55 MPH AND PEA SIZED HAIL. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS D#ITCHES AND UNDERPASSES. AVOID THESE AREAS. LAT...LON 4150 8951 4133 8956 4133 8919 4148 8919 $$ MEYER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:30 AM CDT, 12 hours 1 minute earlier.
Area forecast discussion, Jul 23, 2:30 AM CDT, 12 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
230 AM CDT MON JUL 23 2001
SOME CHANGES ARE BECOMING APPARENT IN THE STAGNANT PATTERN ACROSS
THE REGION WITH THE UPPER LEVEL RIDGE OVER THE CENTRAL US BEGINNING
TO FLATTEN IN RESPONSE TO THE CANADIAN TROUGH. YET ANOTHER MCS HAS
FIRED OVER EASTERN NE ALONG THE NOSE OF THE LLJ AND STORMS ARE ALSO
FIRING ALONG THE WIND SHIFT BOUNDARY IN SD AND WESTERN MN. A WEAK
BOUNDARY REMAINS ACROSS THE CWA...ROUGHLY THE HIGHWAY 30 CORRIDOR.
THE BOUNDARY IS ACTING TO POOL DEW POINTS AND WILL LIKELY BE KEY IN
CONVECTIVE DEVELOPMENT TODAY. 00Z REGIONAL SOUNDINGS INDICATED HIGH
PWS AND WET-BULB ZEROES AND WEAK WIND SHEAR IMPLYING THE MAIN SEVERE
THREAT TODAY WILL BE HEAVY RAIN AND WIND RATHER THAN HAIL FROM SLOW
MOVING PULSE-TYPE STORMS.
MAIN FORECAST CONCERN IS THE EFFECT OF TODAY'S CONVECTION ON MAX
TEMPS/HEAT INDICES...PLUS THE EXTENT OF MCS ACTIVITY ALONG THE
FRONTAL BOUNDARY THE NEXT FEW DAYS.
MODELS ARE QUITE VARIABLE AGAIN IN HANDLING CONVECTIVE ACTIVITY SO
WILL BASED THE FORECAST ON A CONSENSUS WEIGHING CURRENT OBS/ANALYSES
HEAVILY. THE CONVECTION OVER EXTREME SE SD THIS AM SHOULD HOLD
TOGETHER LONG ENOUGH TO AT LEAST BRING SOME DEBRIS CLOUDS INTO THE
CWA AND PERHAPS SOME PRECIP IN THE NORTH. MSAS MOISTURE FLUX
CONVERGENCE HINTS THAT STORMS MAY ALSO PERSIST ALONG THE BOUNDARY IN
WESTERN IA. WITH DIURNAL HEATING...WE SHOULD AGAIN SEE SOME STORMS
DEVELOP ALONG THE BOUNDARY CURRENTLY IN THE CWA... PLUS THE FRONT
PROGGED TO PUSH INTO THE CWA LATER TODAY. INSTABILITY WILL NOT BE A
LIMITING FACTOR WITH LIS CURRENTLY -5 OR BETTER SOUTH OF THE
BOUNDARY...AND CAPES PROGGED BETWEEN 3000-4000 J/KG THIS AFTERNOON.
WILL MAINTAIN THE CURRENT HEAT ADVISORY DESPITE THE CHANCE OF CLOUDS
TAKING THE EDGE OFF THE HEAT. WE MAY NOT BE QUITE AS HOT AS
YESTERDAY...BUT SHOULD STILL REACH INTO ADVISORY CRITERIA EVEN IF WE
ONLY GET BREAKS IN THE CLOUDS FOR A FEW HOURS.
THE FRONT SHOULD PUSH INTO THE SOUTHERN PART OF THE CWA LATER
TONIGHT. THE LLJ WILL AGAIN DEVELOP...ENHANCED BY A SHORTWAVE OVER
NE. THIS WILL MAINTAIN AT LEAST A CHANCE OF S{TORMS...MAINLY IN THE
SOUTH HALF OF THE CWA...TUESDAY NIGHT INTO WEDNESDAY. I DON'T
ANTICIPATE ANY OTHER CHANGES TO THE EXTENDED.
.DVN...
IA...IL...MO...HEAT ADVISORY TODAY.
WOLFIn the hours before
Local storm report, Jul 23, 1:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
157 PM CDT MON JUL 23 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1257 PM GENESEO IL .25 INCH HAIL
07/23/01 HENRYNearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.